Alert archive / Georgia / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS Charleston, SC

October 6, 2005Long County, McIntosh County, Georgia

NWS Charleston, SC issued this flash flood warning at Oct 6, 2005, 10:21 PM EDT for Long County, McIntosh County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2005, 10:21 PM EDT (02:21 UTC)
Expired
Oct 7, 2005, 1:15 AM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 116 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 070222
FFWCHS
GAC183-191-070515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT THU OCT 6 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LONG COUNTY IN SOUTHEAST GEORGIA
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 115 AM EDT

* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  BANDS OF VERY HEAVY RAIN EXTENDING ALONG THE ALTAMAHA RIVER 
  SOUTHEAST WELL INTO THE ATLANTIC OCEAN...MOVING NORTH NORTHWEST 
  AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER 
  AMOUNTS CAN BE EXPECTED ACROSS MUCH OF MCINTOSH AND LONG COUNTIES 
  THROUGH 115 AM AS THESE BANDS MOVE THROUGH. MUCH OF THE AREA HAS 
  ALREADY RECEIVED BETWEEN 2 AND 8 INCHES OF RAIN DURING THE PAST 24 
  HOURS AND MANY LOCATIONS ARE STILL EXPERIENCING CONSIDERABLE 
  STANDING WATER. ANY ADDITIONAL HEAVY RAIN WILL QUICKLY LEAD TO 
  FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  DARIEN...RIDGEVILLE...SAPELO ISLAND...TOWNSEND...COX...
  EULONIA...LUDOWICI...INCLUDING INTERSTATE 95...HIGHWAY 17
  AND HIGHWAY 57.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3124 8131 3148 8111 3185 8179 3174 8192

$$
2 follow-up statements
000 
WGUS72 KCHS 070353
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1153 PM EDT THU OCT 6 2005

GAC183-191-070515-
LONG-MCINTOSH-
1153 PM EDT THU OCT 6 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR LONG
AND MCINTOSH COUNTIES...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO 
INDICATE BANDS OF VERY HEAVY RAIN OVER MUCH OF LONG AND MCINTOSH 
COUNTIES. RADAR ESTIMATES AROUND 1 INCH OF RAIN HAS FALLEN OVER 
MANY LOCATIONS SINCE 1030 PM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN 
CAN BE EXPECTED THROUGH 115 AM AS MORE BANDS OF HEAVY RAIN MOVE 
THROUGH. THE RISK FOR FLASH FLOODING REMAINS HIGH.

FLASH FLOODING IS EXPECTED IN AND AROUND...DARIEN...RIDGEVILLE... 
SAPELO ISLAND...TOWNSEND...COX...EULONIA...LUDOWICI...INCLUDING 
INTERSTATE 95...HIGHWAY 17 AND HIGHWAY 57.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3124 8131 3148 8111 3185 8179 3174 8192

$$
000 
WGUS72 KCHS 070515
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
115 AM EDT FRI OCT 7 2005

GAC183-191-070517-
LONG-MCINTOSH-
115 AM EDT FRI OCT 7 2005

...THE FLASH FLOOD WARNING FOR LONG AND MCINTOSH COUNTIES HAS 
EXPIRED...

BANDS OF THE HEAVIEST RAINS HAVE MOVED NORTH OF LONG AND MCINTOSH 
COUNTIES...THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 
ADDITIONAL HEAVY RAIN MAY REDEVELOP LATER THIS MORNING AND A FLOOD 
WATCH REMAINS IN EFFECT. RADAR ESTIMATES BETWEEN 1 AND 2 INCHES OF 
RAIN HAS FALLEN ACROSS THE AREA SINCE 1030 PM THURSDAY EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

LAT...LON 3124 8131 3148 8111 3185 8179 3174 8192

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:03 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 6, 9:03 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT THU OCT 6 2005

...FLASH FLOODING POSSIBLE AGAIN TONIGHT AND FRIDAY...

.SHORT TERM /TONIGHT/...ABUNDANT TROPICAL MOISTURE CONTINUES TO BE
PULLED NORTHWARD AHEAD OF AN UPR LOW CNTRD JUST OFF THE AL COAST.
VARIOUS SHORTWAVE IMPULSES EMBEDDED IN THE MOISTURE CONVEYOR COUPLED
WITH INCRG DIFLUENCE ALOFT WL AID IN THE REDVLPMNT OF WDSPRD SHOWERS
AND TSTMS TNGT INTO FRI. RADAR MOSAICS ALREADY SHOW SHOWER AND TSTMS
DVLPG OFF THE SC AND GA COASTS WITH A MORE CONSOLIDATED AREA OF
HEAVIER RAIN EXTENDING S INTO FL. THE RAIN SHOULD BECOME HVY AT
TIMES LTR TNGT AS AS THE NOSE A STRONG LLJ OVR THE ATLC BEGINS TO
INTERACT WITH INCRG DYNAMICS ALOFT AND A WELL DEFINED SW-NE ORIENTED
SFC TROF POSITIONED JUST INLAND FM THE COAST. THE RISK FOR FLASH
FLOODING REMAINS HIGH WITH 24-HR QPF AMOUNTS OF 2-8 INCHES COMMON
ACROSS THE RGN...HIGHEST ACROSS SE GA AND FAR SRN SC. WL MAINTAIN
100 POPS TNGT AS JUST ABOUT EVERYONE SHOULD SEE MEASURABLE PCPN BY
SUNRISE. LOWS TNGT LOOK FINE. WL TWEAK QPF UP A BIT...OTRW THE FCST
IS IN GOOD SHAPE. COORD WITH WFO ILM...THANKS.
&&

.MARINE...AFTER A BRIEF LULL THIS EVNG...WNDS ARE BEGINNING TO PICK
BACK UP WITH THE DVLPMNT OF THE LLJ. MAY NEED TO TWEAK WNDS UP
CLOSER TO 20 KT ACROSS THE SC WTRS BASED ON SHIP AND BUOY REPORTS.
THE SHIP HONOR /CALL SIGN WDC6923/ RECENTLY REPORT SUSTAINED WNDS OF
25 KT ABOUT 20 NM OF THE CHARLESTON HARBOR BUT THE SHIP WAS IN THE
VCNTY OF SHOWERS. SEAS ARE STILL RATHER HEFTY THIS EVNG...RANGE FROM
4-6 FT NEAR THE IMMEDIATE COAST TO 8-12 FT BEYOND 20 NM.
&&

.AVIATION...EXTREMELY TRICK AVIATION FCST FOR THE NXT 24 HRS. PCPN
SHOULD CONTINUE TO EXPAND IN COVERAGE TNGT AND LIKELY IMPACT BOTH
TERMINALS THROUGH SUNRISE. TIMING OF THE HEAVIEST PCPN AND THUS THE
LOWEST CIGS/VSBYS REMAINS QUESTIONABLE AS MODELS DIFFER ON THE
POSITIONING OF THE AXIS OF BEST VERTICAL MOTION. DECIDED TO MAINTAIN
A FAIRLY CONSERVATIVE FCST FOR NOW...ESP BEYOND 07/12Z UNTIL TRENDS
BECOME A BIT CLEARER.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH FRI GAZ087-088-099>101-114>119-137>141.
SC...FLOOD WATCH THROUGH FRI SCZ040-042>045-047>051.
     HIGH SURF ADVISORY THROUGH 6AM FRI SCZ048>051.
     SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING SCZ049.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
         AMZ350-352-354-374.

&&

ST
Hazardous weather outlook, Oct 6, 7:38 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT THU OCT 6 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
738 PM EDT THU OCT 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.HEAVY RAINFALL...A FLOOD WATCH CONTINUES FOR THE ENTIRE REGION
TONIGHT. REFER TO THE FLOOD WATCH MESSAGE AND LATER STATEMENTS FOR
UPDATES.

.COASTAL HAZARDS...A HIGH SURF ADVISORY IS IN EFFECT FOR LARGE
BREAKING WAVES ALONG THE SOUTHERN SOUTH CAROLINA COAST. A STRONG
ONSHORE WINDS COULD CAUSE ADDITIONAL BEACH EROSION AT HIGH TIDE THIS
EVENING...PARTICULARLY IN THE EDISTO BEACH AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
.HEAVY RAINFALL...THE RISK FOR HEAVY RAIN WILL CONTINUE INTO FRIDAY
AND A FLOOD WATCH REMAINS IN EFFECT. REFER TO THE FLOOD WATCH
MESSAGE AND LATER STATEMENTS FOR UPDATES.

.RIP CURRENTS...WITH RESIDUAL ONSHORE FLOW AND SWELLS...THERE MAY
BE AN ENHANCED RISK OF RIP CURRENTS LINGERING FRIDAY AND POSSIBLY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

In the hours before

Local storm report, Oct 6, 5:31 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT THU OCT 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            MONCKS CORNER           33.20N 80.01W
10/06/2005                   BERKELEY           SC   LAW ENFORCEMENT

            MINOR FLOODING REPORTED IN MONCKS CORNER. FLOOD WATERS
            WERE APPROACHING A FEW HOMES IN THE CONIFER HALL
            SUBDIVISION ON RESINWOOD DRIVE.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:18 PM EDTSpecial Marine WarningCHS87 min
Oct 6, 11:25 PM EDTFlash Flood WarningCHSLiberty3 hr
Oct 7, 12:26 AM EDTSpecial Marine WarningCHS2 hr
Oct 7, 10:50 AM EDTSpecial Marine WarningCHS55 min
Oct 7, 11:59 AM EDTTornado WarningCHSLiberty31 min
Oct 7, 12:21 PM EDTTornado WarningCHSBryan39 min
Oct 7, 3:12 PM EDTFlash Flood WarningCHSMcIntosh4 hr

Nearby

Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.